I have begun 'spotting'. I am on the depo provera and have been for 4 years, since the beginning I have no had any periods but the last few days I have had very light bleeding, and it is only occuring at night. Should I be worried???
Welcome to ehealthforum,
Spotting/breakthrough bleeding could be due to prolonged use of hormonal contraceptive. It can also be suggestive of pregnancy, infective causes, endometrial or uterine polyps, ovarian cysts etc. Consider visiting your gynecologist/obstetrician at the earliest for follow-up check and further evaluation to look for the underlying cause. Treatment as needed (based on examination and investigations results) would be started to help you control the symptoms. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Take adequate rest. Drink plenty of water. Maintain balanced diet and healthy lifestyle.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.